Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 274, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 10, 2009, 3:38 PM CDT for Creek County, Pawnee County, Oklahoma. It was in force for 37 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2009, 3:38 PM CDT (20:38 UTC)
- Expired
- Jun 10, 2009, 4:15 PM CDT
- In force
- 37 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Creek County, OK, Pawnee County, OK
The radar
The Tulsa radar (KINX), 94 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 3:45 PM CDT | TSTM WND GST 65 | Terlton, OK | REPORT THAT ENTIRE TOWN OUT OF POWER. GUSTS 60 TO 70MPH. RELAYED REPORT FROM CLEVELAND |
| Jun 10, 3:57 PM CDT | TSTM WND DMG | Cleveland, OK | TREE BLOWN OVER AND TOOK DOWN POWER LINE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 8.6 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2256 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 102038
SVRTSA
OKC037-117-102115-
/O.NEW.KTSA.SV.W.0274.090610T2038Z-090610T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
338 PM CDT WED JUN 10 2009
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CREEK COUNTY IN NORTHEAST OKLAHOMA
PAWNEE COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 415 PM CDT
* AT 336 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL
AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES SOUTHWEST OF PAWNEE TO 6 MILES WEST OF
OILTON...MOVING NORTHEAST AT 35 MPH. WINDS OVER 60 MPH WERE REPORTED
NEAR CUSHING.
* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...OILTON...
PAWNEE...MARAMEC...JENNINGS...HALLETT...TERLTON...SKEDEE...
MANNFORD...BLACKBURN...CLEVELAND AND WESTPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3633 9692 3643 9670 3643 9663 3638 9659
3639 9653 3634 9657 3631 9656 3630 9652
3633 9646 3624 9636 3623 9626 3620 9625
3613 9632 3600 9662 3616 9663 3616 9681
3625 9683 3625 9692
TIME...MOT...LOC 2037Z 240DEG 32KT 3625 9689 3607 9667
$$1 follow-up statement
000
WWUS54 KTSA 102100
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
400 PM CDT WED JUN 10 2009
OKC037-102110-
/O.CAN.KTSA.SV.W.0274.000000T0000Z-090610T2115Z/
CREEK OK-
400 PM CDT WED JUN 10 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CREEK COUNTY IS
CANCELLED...
LAT...LON 3643 9663 3638 9659 3639 9653 3634 9657
3631 9656 3630 9652 3633 9646 3624 9636
3623 9626 3620 9625 3618 9645 3619 9660
3627 9667 3643 9670
TIME...MOT...LOC 2100Z 240DEG 32KT 3638 9664 3622 9641
$$
OKC117-102115-
/O.CON.KTSA.SV.W.0274.000000T0000Z-090610T2115Z/
PAWNEE OK-
400 PM CDT WED JUN 10 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR PAWNEE COUNTY...
AT 359 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BLACKBURN TO TERLTON...MOVING NORTHEAST AT 35 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BLACKBURN...
CLEVELAND AND WESTPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
PERSONS ON AREA LAKES SHOULD GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DONT BE
CAUGHT ON THE WATER IN A THUNDERSTORM
PLEASE GIVE ANY SEVERE WEATHER REPORTS TO LAW ENFORCEMENT.
&&
LAT...LON 3643 9663 3638 9659 3639 9653 3634 9657
3631 9656 3630 9652 3633 9646 3624 9636
3623 9626 3620 9625 3618 9645 3619 9660
3627 9667 3643 9670
TIME...MOT...LOC 2100Z 240DEG 32KT 3638 9664 3622 9641
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:16 PM CDT, 22 minutes earlier.
Area forecast discussion, Jun 10, 3:16 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 316 PM CDT WED JUN 10 2009 .DISCUSSION... STRONG MID LEVEL SHORTWAVE CONTINUES TO TRACK EAST OUT OF THE SOUTHERN ROCKIES AND WILL MOVE ACROSS THE AREA THIS EVENING. SEVERE WEATHER POTENTIAL FOR THE LATE AFTERNOON AND EVENING HAS BEEN COMPLICATED SOMEWHAT BY WIDESPREAD CLOUDS ASSOCIATED WITH LARGE CONVECTIVE CLUSTER OVER WESTERN OKLAHOMA. HOWEVER...LOCAL GRIDDED ANALYSIS CONTINUES TO SHOW A VERY UNSTABLE AIRMASS WITH CAPES EXCEEDING 3500 IN MUCH OF THE AREA EAST OF HIGHWAY 75. LIFT WILL INCREASE AS THE WAVE APPROACHES LATER THIS AFTERNOON ACROSS THIS AREA AND SHOULD CAUSE THUNDERSTORMS TO INCREASE AND LIKELY BECOME SEVERE. ALSO...A WELL-ORGANIZED CLUSTER OF STORMS OVER SOUTH CENTRAL OKLAHOMA SHOULD CONTINUE TO FOLLOW THE AXIS OF DEEPEST MOISTURE NEAR THE RED RIVER AND IMPACT SOUTHEAST OKLAHOMA EARLY THIS EVENING. THUS SEVERE AND HEAVY RAINFALL POTENTIAL STILL EXISTS BASICALLY AREAWIDE. AS SHORTWAVE DEPARTS LATER TONIGHT EXPECT THE ACTIVITY TO WIND DOWN. MOST OF THE AREA MISSED OUT ON SIGNIFICANT RAINFALL LAST NIGHT AND DUE TO THE PROGRESSIVE NATURE OF THIS SYSTEM... WIDESPREAD FLOODING PROBLEMS NOT ANTICIPATED. SFC BOUNDARY WILL REMAIN OVER THE AREA IN SOME FORM THE REST OF THIS WEEK WITH A MODERATE WESTERLY FLOW ALOFT CONTINUING. THUS THE CHANCE OF THUNDERSTORMS AND ATTENDANT SEVERE THREAT WILL KEEP GOING FOR A FEW MORE DAYS. DIFFICULT TO PINPOINT ANYTHING VERY FAR OUT IN THIS TYPE OF PATTERN...AND WILL THUS KEEP CHANCE POPS OVER MUCH OF THE AREA THROUGH THE WEEKEND. INDICATIONS AREA THAT A STRONG UPPER RIDGE WILL AMPLIFY OVER THE SOUTHERN STATES EARLY TO MID NEXT WEEK AND PROVIDE US WITH AN EARLY TASTE OF SUMMER. WILL DRY THE FORECAST OUT AT THIS POINT WITH MOST AREAS WELL INTO THE 90S BY TUE/WED OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... TUL 71 87 69 87 / 70 30 30 30 FSM 70 87 71 88 / 60 50 50 40 MLC 72 91 71 93 / 60 40 40 40 BVO 66 86 66 85 / 80 20 20 20 FYV 68 83 66 83 / 80 40 50 40 BYV 68 82 65 82 / 80 50 60 40 MKO 70 87 69 86 / 60 40 40 30 MIO 68 84 66 85 / 80 30 40 30 F10 70 90 70 89 / 60 30 30 30 HHW 72 92 72 95 / 60 30 40 40 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...17 LONG TERM....14
Hazardous weather outlook, Jun 10, 1:14 PM CDT, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
114 PM CDT WED JUN 10 2009
ARZ001-002-010-011-019-020-029-OKZ049-053>076-111000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
110 PM CDT WED JUN 10 2009
...STRONG AND SEVERE STORMS EXPECTED TONIGHT...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
TORNADO.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...AFTER 5 PM.
AREA AT GREATEST RISK...FAR NORTHEAST OKLAHOMA.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND WEST CENTRAL AND NORTHWEST ARKANSAS.
ONSET...AFTER 5 PM.
AREA AT GREATEST RISK...FAR NORTHEAST OKLAHOMA AND FAR NORTHWEST
ARKANSAS.
FLASH FLOOD.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
HEAVY RAIN.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...OVERNIGHT.
DISCUSSION...
A COMPLEX SEVERE WEATHER EPISODE WILL EVOLVE LATE THIS AFTERNOON
AND EVENING. THUNDERSTORMS IN WESTERN OKLAHOMA WILL EXPAND INTO
EASTERN OKLAHOMA AND EVENTUALLY ARKANSAS OVERNIGHT. IN ADDITION...
HEATING OVER NORTHEAST OKLAHOMA WILL LIKELY IGNITE MORE THUNDERSTORM
DEVELOPMENT BY LATE AFTERNOON. LATE AFTERNOON AND EVENING SURFACE
BASED STORMS OVER FAR NORTHEAST OKLAHOMA WILL BE IN AN AREA WITH
ENOUGH SHEAR TO SUPPORT POSSIBLE SUPERCELLS AND A RISK OF TORNADOES.
STORMS OVERNIGHT WILL EXPAND INTO ONE OR MORE MCS CLUSTERS. THIS
WILL POSE A THREAT OF EXCESSIVE RAINFALL. EXACTLY WHERE THE HEAVIEST
RAIN IS LIKELY TO FALL IS STILL IN QUESTION. HOWEVER...CURRENTLY
IT APPEARS FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS WILL BE
THE MOST VULNERABLE.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION LIKELY NEEDED.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...SEVERE THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...NO HAZARDS.
EXTENDED DISCUSSION...
A FEW STRONG TO SEVERE THUNDERSTORMS MAY BE ONGOING THURSDAY
MORNING ACROSS PORTIONS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS
WITH THE THREAT FOR LARGE HAIL AND DAMAGING WINDS. A FRONTAL BOUNDARY
WILL LIKELY REMAIN OVER THE REGION THURSDAY INTO FRIDAY WITH ADDITIONAL
ROUNDS OF SEVERE WEATHER POSSIBLE. THUNDERSTORM CHANCES WILL ALSO CONTINUE
INTO THE EARLY PART OF NEXT WEEK AS RICH GULF MOISTURE REMAINS IN PLACE.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGEMENT OFFICIALS SHOULD BE PREPARED FOR A PERIOD
OF UNSETTLED WEATHER THAT INCLUDES SEVERAL ROUNDS OF POTENTIALLY
SEVERE THUNDERSTORMS TODAY THROUGH FRIDAY.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Local storm report, Jun 10, 1:19 PM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
119 PM CDT WED JUN 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM TSTM WND GST WYANDOTTE 36.79N 94.72W
06/09/2009 E65.00 MPH OTTAWA OK PUBLIC
SEVERAL TREES BLOWN DOWN NEAR WYANDOTTE
0949 PM HAIL 3 S WYANDOTTE 36.75N 94.72W
06/09/2009 E0.88 INCH OTTAWA OK PUBLIC
WIND GUSTS 40 TO 50.
1025 PM TSTM WND GST 5 NW EUREKA SPRINGS 36.45N 93.80W
06/09/2009 E65.00 MPH CARROLL AR PUBLIC
WIND BLOWN HAIL SEVERELY DAMAGED CEDAR SIDING ON HOUSE.
LOCATION NEAR BEAVER LAKE DAM ON MUNDELL ROAD
1106 PM HAIL 1 N ROCKHOUSE 36.30N 93.67W
06/09/2009 E1.00 INCH MADISON AR PUBLIC
1108 PM HAIL 3 W BERRYVILLE 36.36N 93.62W
06/09/2009 E1.00 INCH CARROLL AR PUBLIC
NUMEROUS SMALL LIMBS BROKEN.
1118 PM TSTM WND DMG 8 NE COLCORD 36.35N 94.59W
06/09/2009 DELAWARE OK EMERGENCY MNGR
TWO TRAILERS HEAVILY DAMAGED. ADD-ON ROOF ON ONE TRAILER
BLOWN OFF.
1135 PM TSTM WND DMG 3 W GENTRY 36.27N 94.54W
06/09/2009 BENTON AR POST OFFICE
NUMEROUS TREES DOWN ALONG HIGHWAY 12 WEST OF GENTRY
1137 PM TSTM WND DMG 1 W GENTRY 36.27N 94.50W
06/09/2009 BENTON AR FIRE DEPT/RESCUE
SHINGLES BLOWN OFF SOME HOMES. SHEET METAL ROOFS DAMAGED.
1156 PM TSTM WND DMG AURORA 36.00N 93.70W
06/09/2009 MADISON AR PUBLIC
NUMEROUS TREES BLOWN DOWN AROUND THE AURORA AREA.
1215 AM FLASH FLOOD SPRINGDALE 36.19N 94.13W
06/10/2009 WASHINGTON AR LAW ENFORCEMENT
NUMEROUS STREETS AND LOW AREAS BRIEFLY FLOODED.
&&
SAAThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 7:19 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 48 min |
| Jun 9, 8:18 PM CDT | Special Weather Statement | TSA | Osage | 27 min |
| Jun 9, 8:21 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 54 min |
| Jun 9, 8:54 PM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 66 min |
| Jun 9, 9:05 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Nowata, Ottawa | 40 min |
| Jun 9, 9:09 PM CDT | Special Weather Statement | TSA | Washington | 36 min |
| Jun 9, 9:25 PM CDT | Areal Flood Advisory | TSA | Craig, Ottawa | 65 min |
| Jun 9, 9:45 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Ottawa | 60 min |
| Jun 9, 10:50 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware, Mayes | 55 min |
| Jun 10, 3:54 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 44 min |
| Jun 10, 4:06 PM CDT | Special Weather Statement | TSA | Okfuskee | 54 min |
| Jun 10, 4:14 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Okfuskee, Okmulgee | 38 min |
| Jun 10, 4:17 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata, Rogers, Washington | 47 min |
| Jun 10, 5:04 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Pittsburg | 71 min |
| Jun 10, 5:21 PM CDT | Special Weather Statement | TSA | Ottawa | 24 min |
| Jun 10, 5:23 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee, Okmulgee, Pittsburg | 67 min |
| Jun 10, 5:49 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Haskell, Latimer, LeFlore, McIntosh, Muskogee and 3 more | 56 min |
| Jun 10, 6:32 PM CDT | Tornado Warning | TSA | Haskell, Sequoyah | 28 min |
| Jun 10, 6:39 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Haskell, Latimer, LeFlore, Muskogee and 2 more | 66 min |
| Jun 10, 6:47 PM CDT | Tornado Warning | TSA | Adair, Sequoyah | 28 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.